Alert archive / Montana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS Great Falls, MT

June 7, 2006Beaverhead County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 7, 2006, 2:44 PM MDT for Beaverhead County, Montana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2006, 2:44 PM MDT (20:44 UTC)
Expired
Jun 7, 2006, 3:45 PM MDT
In force
61 min
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

County Beaverhead County, MT

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2412 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:43 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 7, 2:43 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
243 PM MDT WED JUN 7 2006

.DISCUSSION...
TONIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL HIGH PRESSURE RIDGE IS
OVER EASTERN MONTANA AND THE DAKOTAS. TO THE WEST...AN UPPER LEVEL
LOW PRESSURE CENTER OVER THE EASTERN PACIFIC WILL WILL MOVE OVER THE
WEST COAST DURING THE NIGHT. THE PATTERN FOR THE NEXT FEW DAYS
CHANGES ONLY SLOWLY AND THE MOIST SOUTHWEST FLOW WILL KEEP THE
WEATHER MOIST AND UNSETTLED. FOR THIS AFTERNOON AND EVENING...SEVERE
THUNDERSTORMS ARE EXPECTED. NEGATIVE CAPE VALUES...ESPECIALLY ALONG
THE EASTERN ZONES...WILL INHIBIT OR DELAY THUNDERSTORM
ACTIVITY...AND LOWER CAPE VALUES TO THE NORTH WILL ALSO LIMIT
DEVELOPMENT. THE CENTRAL AND SOUTH ZONES ARE MORE UNSTABLE AND ALSO
HAVE GOOD WIND SUPPORT...SOUTH TO SOUTHEAST FLOW IN THE BOUNDARY
LAYER VEERS TO THE SOUTHWEST AT MID-LEVELS...AND WIND SPEEDS
CONTINUE TO INCREASE WITH HEIGHT. WEAK DISTURBANCES MOVING THRU THE
SOUTHWEST FLOW WILL HELP CONTINUE THIS ACTIVITY THROUGH THE EVENING.
THE AIRMASS REMAINS MOIST AND UNSETTLED WITH AFTERNOON THUNDERSTORMS
DEVELOPING THROUGH FRIDAY NIGHT...ALTHOUGH INSTABILITY WILL NOT BE
SO GREAT. ZELZER

SATURDAY THROUGH WEDNESDAY...AN UPPER LEVEL LOW WILL MOVE OVER
THE AREA THIS WEEKEND RESULTING IN COOLER TEMPERATURES AND A CHANCE
SHOWERS AND THUNDERSTORMS. SOME UNCERTAINTY IN THE MODELS FOR THE
WEATHER NEXT WEEK BUT MOST OF THE SOLUTIONS ARE SHOWING AN ACTIVE
PATTERN WITH AFTERNOON AND EVENING STORMS. WILL BROAD BRUSH 20 TO 30
POPS FOR TUESDAY AND WEDNESDAY. TEMPERATURES LOOK TO REBOUND NEXT
WEEK WITH HIGHS CLIMBING BACK TO NORMAL. MEIER

&&

.AVIATION...
UPDATED 1745Z.
A MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE FOR THE NEXT 24 HOURS.
THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE WITH SHOWERS AND
THUNDERSTORMS DEVELOPING THIS AFTERNOON AND PERSISTING THROUGH THE
EVENING. SOME THUNDERSTORMS MAY CONTAIN LARGE HAIL AND GUSTY WINDS.
VFR CONDITIONS PREVAIL WITH MVFR/IFR CONDITIONS IN THE VICINITY OF
THUNDERSTORMS. MEIER

&&

.HYDROLOGY...
A PLANNED WATER RELEASE FROM TIBER DAM IS SCHEDULED TO BEGIN ON FRIDAY.
THIS WILL EVENTUALLY RAISE THE RIVER STAGE FOR THE MARIAS BY
SEVERAL FEET. NO HYDROLOGICAL PROBLEMS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  75  50  71 /  40  30  40  20
CTB  50  69  46  65 /  40  30  40  30
HLN  58  77  54  73 /  50  50  40  30
BZN  55  76  47  72 /  40  30  40  30
WEY  51  69  43  68 /  40  30  40  30
DLN  53  75  48  70 /  50  50  40  30
HVR  59  72  52  72 /  40  30  30  30
LWT  55  72  51  68 /  40  30  40  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 7, 3:58 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
358 AM MDT WED JUN 7 2006

MTZ008>015-044>055-081200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
358 AM MDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH
CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON AND EVENING.

THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THROUGHOUT THE DAY.
SOME THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND EVENING OVER
NORTH CENTRAL AND SOUTHWEST MONTANA. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FRAME FOR SEVERE
THUNDERSTORMS TO OCCUR IS FROM 2 PM THIS AFTERNOON THROUGH 9 PM
THIS EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH
CENTRAL AND SOUTHWEST MONTANA AGAIN THURSDAY AFTERNOON AND
EVENING. SEVERE STORMS ARE ALSO POSSIBLE ON FRIDAY...MAINLY OVER
SOUTHWEST MONTANA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:28 PM MDTSevere Thunderstorm WarningTFXMadison62 min

Nearby

Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.